MAUDE Adverse Event Report: AROA BIOSURGERY OVITEX REINFORCED TISSUE MATRIX; SURGICAL MESH

AROA BIOSURGERY OVITEX REINFORCED TISSUE MATRIX; SURGICAL MESH
Model Number F10246-2530P
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Obstruction/Occlusion (2422)
Date of Event 04/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A patient underwent a complex bridged robotic ventral ipom (intraperitoneal onlay mesh) hernia repair with ovitex 1s permanent on approximately on (b)(6) 2024.The patient returned with adhesions and a bowel obstruction on approximately on (b)(6) 2024 and the device was explanted.
 
Additional Manufacturer Narrative
Adhesions are common events after abdominal surgery.Extent and strength of adhesions may differ based on the procedure performed and underlying patient conditions and may lead to bowel obstruction.It was reported that adhesions were difficult to take down but no bowel resection was required to address the obstruction.The surgeon noted that he utilizes a large number of tacks for surgical mesh placement and it is possible that these contributed to the adhesions and noted bowel obstruction as well.It should be noted that dates of implant and explant are approximate based on the information received from the surgeon.

Brand Name
OVITEX REINFORCED TISSUE MATRIX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
AROA BIOSURGERY
2 kingsford smith place
airport oaks, auckland 2022
NZ  2022
MDR Report Key19353852
Report Number3010513348-2024-00011
Device Sequence Number7689059
Product Code FTM
UDI-Device Identifier09421904065727
UDI-Public09421904065727
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/20/2024
Report Date (Section F) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberF10246-2530P
Device Catalogue NumberF10246-2530P
Device Lot NumberERT-22L18
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/22/2024
Device Age16 MO
Event Location Hospital
Date Report to Manufacturer04/29/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/20/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown
Date Report Sent to FDA05/20/2024